# SDR CA980608018

- Difficulty date: April 27, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug DC-9-32
- Engine: Pwa JT8D7
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Spacer
- Part number: 522194
- Condition: Cracked
- Location: Nr 2 Engine
- Part time: 65,842 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE NR 2 ENGINE WAS REMOVED FROM THE AIRCRAFT DUE TO METAL CONTAMINATION IN THE OIL FILTER.  ON DISASSEMBLY, THE SPACER BETWEEN THE THIRD AND FOURTH STAGE ON THE LOW PRESSURE COMPRESSOR WAS FOUND CRACKED IN SEVERAL PLACES.  THE LARGEST CRACK EXTENDED RADIALLY FROM THE SIDE FLANGE INNER LIP THROUGH THE BUSHED TIE ROD HOLE TO THE EXTERIOR BARREL. THIS CRACK WHICH WAS 1.6 INCHES OF THE 2.75 INCHES TOTAL BARREL WIDTH, HAD OPENED APPROXIMATELY 0.010 INCH.  THERE WERE FIVE OTHER TIGHT CRACKS EXTENDING FROM THE SIDE INNER LIP TO THE BUSHED TIE ROD HOLE.  PART TC:  66,106.
